Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 42, NWS Miami, FL

November 9, 20104 counties in Florida

NWS Miami, FL issued this red flag warning at Nov 9, 2010, 5:07 AM EST for 4 counties in Florida. It took effect at Nov 9, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2010, 5:07 AM EST (10:07 UTC)
In effect from
Nov 9, 2010, 12:00 PM EST
Expired
Nov 9, 2010, 5:57 PM EST
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WWUS82 KMFL 091007
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
507 AM EST TUE NOV 9 2010

...RED FLAG WARNING FROM NOON UNTIL 6 PM EST FOR INTERIOR SECTIONS
OF PALM BEACH COUNTY AND COLLIER, HENDRY, AND GLADES COUNTIES FOR
4 OR MORE CONSECUTIVE HOURS OF 35 PERCENT OR LESS RELATIVE HUMIDITY...



FLZ063-066-067-069-070-092300-
/O.NEW.KMFL.FW.W.0042.101109T1700Z-101109T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
507 AM EST TUE NOV 9 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

DRIER AIR WILL WORK BACK INTO SOUTH FLORIDA THIS MORNING AND AS
THE DAY WARMS RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO 35
PERCENT OR LESS ACROSS THE LAKE REGION TO THE GULF COAST FOR
MULTIPLE HOURS. FOR THIS REASON, A RED FLAG WARNING HAS BEEN
ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
498 
WWUS82 KMFL 091944
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
244 PM EST TUE NOV 9 2010

...RED FLAG WARNING STILL IN EFFECT UNTIL 6 PM EST FOR INTERIOR
SECTIONS OF PALM BEACH COUNTY AND COLLIER, HENDRY, AND GLADES
COUNTIES FOR 4 OR MORE CONSECUTIVE HOURS OF 35 PERCENT OR LESS
RELATIVE HUMIDITY... 
...RED FLAG WARNING UNTIL 6PM EST FOR METRO PALM BEACH, INLAND AND
METRO BROWARD AND INLAND AND METRO MIAMI DADE COUNTIES FOR 4 OR
MORE CONSECUTIVE HOURS OF 35 PERCENT OR LESS RELATIVE HUMIDITY...
...FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON FOR COLLIER, HENDRY
AND GLADES COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4
OR MORE CONSECUTIVE HOURS...

FLZ068-071>074-092300-
/O.EXA.KMFL.FW.W.0042.000000T0000Z-101109T2300Z/
METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-
244 PM EST TUE NOV 9 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... 

DRIER AIR WILL WORK INTO SOUTH FLORIDA AS THE DAY WARMS RELATIVE
HUMIDITIES ARE EXPECTED TO FALL TO 35 PERCENT OR LESS ACROSS THE
AREA FOR MULTIPLE HOURS. FOR THIS REASON, A RED FLAG WARNING HAS
BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ063-066-069-070-092300-
/O.NEW.KMFL.FW.A.0032.101110T1700Z-101110T2300Z/
/O.CON.KMFL.FW.W.0042.000000T0000Z-101109T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
244 PM EST TUE NOV 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

DRIER AIR WILL WORK INTO SOUTH FLORIDA AS THE DAY WARMS RELATIVE
HUMIDITIES ARE EXPECTED TO FALL TO 35 PERCENT OR LESS ACROSS THE
AREA FOR MULTIPLE HOURS. FOR THIS REASON, A RED FLAG WARNING
REMAINS IN EFFECT.

MINIMUM RELATIVE HUMIDITIES COULD POSSIBLY REACH THE MINIMUM
THRESHOLD OF 35% ON WEDNESDAY AFTERNOON ACROSS INTERIOR PORTIONS
OF SOUTH FLORIDA. THEREFORE, A FIRE WEATHER WATCH WAS ISSUED FOR COLLIER,
GLADES AND HENDRY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ067-092300-
/O.CON.KMFL.FW.W.0042.000000T0000Z-101109T2300Z/
INLAND PALM BEACH-
244 PM EST TUE NOV 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

DRIER AIR WILL WORK INTO SOUTH FLORIDA AS THE DAY WARMS RELATIVE
HUMIDITIES ARE EXPECTED TO FALL TO 35 PERCENT OR LESS ACROSS THE
AREA FOR MULTIPLE HOURS. FOR THIS REASON, A RED FLAG WARNING
REMAINS IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
435 
WWUS82 KMFL 092257
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
557 PM EST TUE NOV 9 2010


...RED FLAG WARNING IS CANCELLED...
...FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON FOR COLLIER...
HENDRY AND GLADES COUNTIES FOR RELATIVE HUMIDITIES BELOW 35
PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...

FLZ063-066-069-070-100700-
/O.CAN.KMFL.FW.W.0042.000000T0000Z-101109T2300Z/
/O.CON.KMFL.FW.A.0032.101110T1700Z-101110T2300Z/
GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-
557 PM EST TUE NOV 9 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY
AFTERNOON. 

WHILE RELATIVE HUMIDITIES ARE STILL BELOW 35 PERCENT OVER PORTIONS OF THE
INTERIOR OF SOUTH FLORIDA...AFTER SUNSET THE HUMIDITIES WILL
BEGIN TO RISE. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED
TO EXPIRE.

MINIMUM RELATIVE HUMIDITIES COULD POSSIBLY REACH THE MINIMUM
THRESHOLD OF 35% ON WEDNESDAY AFTERNOON ACROSS INTERIOR PORTIONS
OF SOUTH FLORIDA. THEREFORE... A FIRE WEATHER WATCH WAS ISSUED FOR
COLLIER... GLADES AND HENDRY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ067-068-071>074-100000-
/O.CAN.KMFL.FW.W.0042.000000T0000Z-101109T2300Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-
557 PM EST TUE NOV 9 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING. 

WHILE RELATIVE HUMIDITIES ARE STILL BELOW 35 PERCENT OVER PORTIONS OF THE
INTERIOR OF SOUTH FLORIDA...AFTER SUNSET THE HUMIDITIES WILL
BEGIN TO RISE. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED
TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 9, 5:06 AM EST, 1 minute earlier.

Area forecast discussion, Nov 9, 5:06 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
506 AM EST TUE NOV 9 2010

.DISCUSSION...
A TRANQUIL WEATHER PATTERN CONTINUES ACROSS SOUTH FLORIDA THIS
MORNING...WITH SCATTERED STRATOCUMULUS CLOUDS AND ONLY A FEW LIGHT
SHOWERS DETECTED ALONG LAND BREEZE OVER THE ATLANTIC WATERS. SHORT
TERM MODELS GUIDANCE SUGGESTS THAT THE MID-LEVEL RIDGE -- CURRENTLY
CENTERED ACROSS THE LOWER MISSISSIPPI VALLEY -- WILL HAVE AN
INCREASING INFLUENCE ON THE LOCAL WEATHER THROUGH AT LEAST THE NEXT
48 HOURS...AS IT SHIFTS SLOWLY EASTWARD IN RESPONSE TO THE
NORTHEASTWARD EJECTION OF THE UPPER-LEVEL TROUGH CURRENTLY
APPROACHING THE CENTRAL ROCKIES. THIS EVOLUTION WILL ULTIMATELY
FORCE THE DEEP-LAYER CYCLONE LOCATED OFF THE MID-ATLANTIC COAST TO
SLOWLY MOVE EASTWARD INTO THE NORTH ATLANTIC. AT THE SURFACE...WEAK
RIDGING WILL REMAIN IN PLACE ACROSS THE SOUTHEASTERN U.S. ALLOWING A
LIGHT TO MODERATE NORTHERLY FLOW TO PERSIST OVER THE AREA TODAY AND
TONIGHT. BY LATE WEDNESDAY...A SLIGHTLY MORE PRONOUNCED NORTHEAST
WIND FLOW SHOULD BECOME ESTABLISHED ACROSS THE FLORIDA
PENINSULA...AS A STRONGER LOW-LEVEL ANTICYCLONE SPREADS EASTWARD
ACROSS THE NORTHEASTERN U.S.  THE STRENGTHENING GRADIENT ASSOCIATED
WITH THIS SURFACE HIGH WILL SEND A SURGE OF EVEN STRONGER NORTHEAST
WINDS SOUTHWESTWARD ACROSS THE WESTERN NORTH ATLANTIC...WITH THIS
FEATURE STILL EXPECTED TO REACH SOUTH FLORIDA LATE THURSDAY EVENING.
TEMPERATURES WILL REMAIN PLEASANTLY COOL DUE TO THE PERSISTENT
NORTHERN FLOW...WITH HIGHS REMAINING IN THE RANGE OF MID 70S TO
AROUND 80...AND LOWS GENERALLY IN THE LOWER TO MID 60S.

MEDIUM RANGE GUIDANCE HAS CHANGED VERY LITTLE...AND ASIDE FROM A FEW
SHOWERS ASSOCIATED WITH THE NORTHEAST WIND SURGE FROM THURSDAY INTO
FRIDAY...EXPECT GENERALLY DRY WEATHER TO CONTINUE THROUGH EARLY NEXT
WEEK. A HIGH AMPLITUDE RIDGE SHOULD CONTINUE TO MOVE EASTWARD ACROSS
THE REGION THROUGH THE FIRST HALF OF THE WEEKEND...DOWNSTREAM FROM
AN UPPER TROUGH SHIFTING FROM THE CENTRAL PLAINS TOWARD THE WESTERN
GREAT LAKES REGION. BOTH THE GFS AND ECMWF INDICATE THAT HEIGHTS
ALOFT WILL RISE EVEN FURTHER BY THE BEGINNING OF NEXT WEEK...AS THE
SUBTROPICAL RIDGE BUILDS NORTHWARD IN RESPONSE TO THE DEVELOPMENT OF
A LARGE TROUGH OVER THE CENTRAL PLAINS. THUS...WILL CONTINUE TO
ADVERTISE A SLOW WARMING TREND THROUGH THE END OF THE EXTENDED
FORECAST PERIOD.

&&

.MARINE...
SCA WILL CONTINUE FOR THE ATLANTIC WATERS THROUGH 12Z DUE TO
LINGERING EFFECTS OF A 1-3 FOOT NORTH SWELL. OTHERWISE...A BROAD
RIDGE OF SURFACE HIGH PRESSURE ACROSS THE EASTERN UNITED STATES
WILL LEAD TO LIGHT NORTH WINDS AND BENIGN CONDITIONS ON THE LOCAL
WATERS FOR THE NEXT COUPLE OF DAYS. CONDITIONS WILL DETERIORATE BY
THE END OF THE WEEK...AS NORTHEAST WINDS INCREASE AND A MORE
SUBSTANTIAL NORTH SWELL MOVES INTO THE ATLANTIC WATERS.

&&

.FIRE WEATHER...
RFW HAS BEEN ISSUED FOR PORTIONS OF THE GULF COAST AND LAKE REGION
FOR DURATION OF RH VALUES THIS AFTERNOON BELOW THE CRITICAL
THRESHOLD. INCREASING NORTHEAST FLOW SHOULD PRECLUDE FIRE WEATHER
CONCERNS FOR REMAINDER OF THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  58  80  66 / -  -  -  -
FORT LAUDERDALE  78  60  81  68 / -  -  -  -
MIAMI            79  60  81  67 / -  -  -  -
NAPLES           78  54  81  60 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
     COASTAL COLLIER-GLADES-HENDRY-INLAND COLLIER-INLAND PALM
     BEACH.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST THIS
     MORNING FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH
     TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
     WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

DISCUSSION/MARINE/FIRE...70/DD
AVIATION/RADAR...04/AT
Hazardous weather outlook, Nov 9, 4:50 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
450 AM EST TUE NOV 9 2010

FLZ063-066>075-168-172>174-100100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
450 AM EST TUE NOV 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: SMALL SWELLS OF UP TO TWO FEET WILL CREATE A SLIGHT
RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES OF PALM
BEACH, BROWARD, AND MIAMI-DADE COUNTIES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTH TO NORTHEAST WINDS CAN BE EXPECTED THROUGH THE WEEK AND THE
COMING WEEKEND. THESE WINDS COMBINED WITH SWELLS THAT WILL INCREASE
LATE IN THE WEEK WILL CREATE HAZARDOUS SEAS IN THE ATLANTIC
WATERS, AN ELEVATED RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST,
AND ALSO THE POSSIBILITY OF COASTAL BEACH EROSION, ESPECIALLY
FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 9:44 PM ESTSmall Craft Advisory for Hazardous SeasMFL9 hr
Nov 9, 2:44 PM ESTFire Weather WatchMFLCollier11 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.